MAUDE Adverse Event Report: ST PAUL CADD; SET, ADMINISTRATION, INTRAVASCULAR

ST PAUL CADD; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7057-24
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that immediately on use, a smiths medical cadd administration set was noted to have a broken drip unit at the plug adapter.The reporter indicated that it was pointed out that the event had a risk of air in the system with catastrophic consequences for the patient if not caught in time.No patient consequences were reported.No adverse effects were reported.
 
Additional Manufacturer Narrative
Other text: this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).No problems or issues were identified during this device history review.A sample was received for evaluation.Sample was received in decontaminated conditions without its original packaging.The samples were visually inspected under normal conditions of illumination as per procedure.Only the spike and a part of the star tube were observed; however, we could not detect the mentioned brake at the junction at the spike.During functional testing, leak testing in the received sample could not be carried out as indicated in the procedure due to the broken condition that the sample was delivered.Instead, a syringe was used to introduce water through the spike and a clamp was put in the star tube in order to retain liquid pressure in the tube.A leak was detected at the spike bonding union with star tube thus, the failure mode reported is confirmed.Based on the analysis conducted with the sample received, the failure could not be reproduced.The occurrence for this failure condition could be caused by operator not inserting tubing or components together quick enough, causing solvent to dry before insertion creating the leak.No corrective actions will be implemented.However, this failure condition will continue to be monitored.

Brand Name
CADD
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12024709
Report Number3012307300-2021-06242
Device Sequence Number17278872
Product Code FPA
UDI-Device Identifier10610586020407
UDI-Public10610586020407
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K943310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model Number21-7057-24
Device Catalogue Number21-7057-24
Device Lot Number4092487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown